MAUDE Adverse Event Report: SYNTHES (USA) SPARE REAMER TUBE FOR HOLLOW REAMER (309.450)

SYNTHES (USA) SPARE REAMER TUBE FOR HOLLOW REAMER (309.450)
Catalog Number 309.480
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/06/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.It is unknown if the subject device broke on (b)(6) 2017 or was discovered to be broken on this date.The reported lot number could not be validated with the reported part number, although photographs of the device show both the part and lot number as reported.The synthes manufacturing location could not be identified.Device is an instrument and is not implanted/explanted.The subject is expected to be returned to the synthes manufacturer for evaluation but has not yet been received.(b)(6).The investigation could not be completed; no conclusion could be drawn, as no product was received.Without a validated lot number, a device history record review could not be performed.The date of manufacture is unknown.Additional investigation will be performed.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes europe reported an event in (b)(6) as follows: it was reported that the spare reamer tube instrument was broken, or was found broken, during an unspecified surgical procedure.There was no patient harm or surgical delay reported.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.Additional narrative: complainant part is not expected to be returned for manufacturer review/investigation.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
The breakage was detected before the surgery.During surgery afterwards was no patient harm and the surgery was successfully completed.
 
Additional Manufacturer Narrative
Additional narrative: a device history record review was performed for the subject device lot number 8360013.Manufacturing location: unknown.Date of manufacture: unknown.This particular lot number 8360013 belongs to a semi-product bearing number (b)(4).This semi-product has multiple art.Nos.And cannot be allocated.Catalog: 309.450, lot:8452989.Catalog:309.480, lot:8443028.Catalog:308.480, lot:8484875.Catalog:309.480-us, lot: 8450579.The review showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.No non-conformances were generated during the production of the subject device.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.Correction to supplemental medwatch report (b)(4).The subject device was not returned to synthes for evaluation therefore, without the device a conclusive statement regarding the possible failure cannot be made.No further information has been made available and an investigation cannot be performed.Since the reported lot number is part of a semi-finished produce, a device history record review cannot be performed.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SPARE REAMER TUBE FOR HOLLOW REAMER (309.450)
Common Device Name
REAMER
Manufacturer (Section D)
SYNTHES (USA)
1302 wrights lane east
west chester PA 19380
MDR Report Key6374754
Report Number2520274-2017-10716
Device Sequence Number1159998
Product Code HTO
UDI-Device Identifier10886982185754
UDI-Public(01)10886982185754(10)8360013
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number309.480
Device Lot Number8360013
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/06/2017
Supplement Date Received by ManufacturerNot provided
Not provided
Not provided
Initial Report FDA Received Date03/02/2017
Supplement Report FDA Received Date03/23/2017
04/24/2017
04/26/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1